Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Does Levofloxacin and Fluconazole create cardiac rhythm disturbances?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2009
Answered : 2742 Questions
I have been taking levofloxacin for a bad sinus infection was off of this med for 4 days then had synoplasty in my sinuses a few days after the procure I went back for a check up and the dr put me back on the levofloxacin for 500 mgs I have the start of a bad yeast infection and just took a fluconazole 150 mg (the dr also told me to take an probiotic) I didn't think nothing about taking the 2 together fluconazole and levofloxacin but just read that this could give my heart rhythm problem and not to take it together. I do take a beta blocker for P.A.T. that I had for several yrs I don't know what to do now How long would it take to have a reaction from taking the 2 meds?
Posted Tue, 25 Feb 2014 in Medicines and Side Effects
Answered by Dr. Anshul Varshney 38 minutes later
Brief Answer: Yes can cause Detailed Answer: Dear Friend. Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern. Every drug has it's side effects. It is not necessary that they will manifest in everyone. Yes , you are right that Levofloxacin and Fluconazole can create cardiac rhythm disturbances. Since you have already taken Levofloxacin earlier with no rhythm problems , so it can be taken safely. Combining it with Fluconazole can be risky since you are already on beta blockers for XXXXXXX I would advise you to discuss with your doctor regarding substituting Levofloxacin with other antibiotic like Augmentin which have good coverage in Sinus infections and rarely associated with Cardiac Rhythm Disturbances. Another aspect is that how do you know that you have an yeast infection? Is it in Urine or some where else? Can you please share your report with me? I want to ensure that you really have an yeast infection. I would also suggest you to get your diabetes status under control. Get proper evaluation for your borderline diabetes and get treatment if indicated. This is important because , diabetes is a risk factor of acquiring any infection specially the fungal infections like yeast. This is my personal opinion based on details available here. If you still have any query you may please ask me. Stay Healthy. Dr Anshul Varshney , MD
Above answer was peer-reviewed by
Follow-up: Does Levofloxacin and Fluconazole create cardiac rhythm disturbances? 13 minutes later
I have already taken the levofloxacin and the fluconazole about 1am it is now 3 am if I were to have problems with cardiac rhythm when would it happen would I know by now (2 hours after taking the 2) I know I have a yeast infection I have all the classic symptoms bad itching and burning and have a discharge. I have had problems with yeast almost every time I take an antibiotic. I can use vaginal crams as they really hurt I had high dose radiation in my vagina and have bad scar tissue (I had uterine cancer in 2002. My diabetes is very well controlled I want to know what I should do now that I already have taken both meds? I have been taking Augmentin before the dr switched me to levofloxin as it didn't worl
Answered by Dr. Anshul Varshney 21 minutes later
Brief Answer: Detail Follows Detailed Answer: Dear XXXXXXX Since you have taken the medicines already, you require monitoring. As i told you it is not essential that everyone will get the side effects. But yes chances are there. First 24 hours are crucial. You may require monitoring. You may consult your cardiologist for an ECG. And if you develop any palpitation , Dizziness , Sweating , Disturbance in Consciousness , you should immediately consult ER. If you don't develop any complication. You should withhold Fluconazole further. Apply local creams only. Once you are done with Levofloxacin course , you may take Fluconazole. Wish You Good Luck. If you don't have a further query , you may please close the discussion and rate it.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor